Alert archive / Illinois / High Wind Warnings in 2008
High Wind Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this high wind warning at May 30, 2008, 10:25 AM CDT for 9 counties in Illinois. It was in force for 3 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 10:25 AM CDT (15:25 UTC)
- Expired
- May 30, 2008, 12:57 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Lake County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 10:45 AM CDT | NON-TSTM WND DMG | 2 Se Mchenry, IL | WIND GUSTS UP TO AROUND 40 MPH WITH TREE LIMBS AND POWER LINES DOWN. |
| May 30, 10:50 AM CDT | NON-TSTM WND GST 64 | Island Lake, IL | |
| May 30, 10:55 AM CDT | NON-TSTM WND DMG | Rockford, IL | SMALL LIMBS DOWN NEAR INTERSECTION OF I90 AND BUSINESS US-20. |
| May 30, 10:55 AM CDT | NON-TSTM WND DMG | Woodstock, IL | MEASURED WIND GUST OF 57 MPH WITH 4 FOOT IN DIAMETER TREE DOWN AND MULTIPLE POWER LINES DOWN. |
| May 30, 11:00 AM CDT | NON-TSTM WND DMG | 6 N Marengo, IL | LARGE TREE ON HOUSE WITH NUMEROUS TREES DOWN ALONG KISHWAUKEE VALLEY ROAD BETWEEN GARDEN PRAIRIE ROAD AND ILLINOIS 23. |
| May 30, 11:00 AM CDT | NON-TSTM WND DMG | Woodstock, IL | TREE ON HOUSE NEAR BIRCH AND JULIE STREET. |
| May 30, 11:02 AM CDT | NON-TSTM WND GST 51 | Mundelein, IL | |
| May 30, 11:10 AM CDT | NON-TSTM WND DMG | Libertyville, IL | TREE DOWN ON ELLIS AVENUE AT WINCHESTER RD. |
| May 30, 11:10 AM CDT | NON-TSTM WND DMG | Marengo, IL | LARGE TREE DOWN NEAR FOREST ST. AND HWY 23. |
| May 30, 11:22 AM CDT | NON-TSTM WND DMG | 2 E Waukegan, IL | 37 FT. LONG CHARTER BOAT CAPSIZED IN LAKE MICHIGAN WITH 7 PEOPLE ON BOARD. ALL WERE RESCUED A HALF HOUR LATER BY US COAST GUARD. |
| May 30, 11:30 AM CDT | NON-TSTM WND DMG | Libertyville, IL | ESTIMATED WIND GUST 55MPH. 30 FOOT TREE DOWN ACROSS POWER LINES NEAR RT. 137 AND DES PLAINES RIVER. |
| May 30, 11:32 AM CDT | NON-TSTM WND DMG | Marengo, IL | OVERTURNED SEMI ON RT. 20 AND I90. |
| May 30, 11:36 AM CDT | NON-TSTM WND GST 53 | Rochelle, IL | REPORT FROM ROCHELLE AIRPORT. |
| May 30, 11:45 AM CDT | NON-TSTM WND GST 61 | Gurnee, IL | MEASURED AT SCHOOL MESONET. |
| May 30, 11:45 AM CDT | NON-TSTM WND DMG | Waukegan, IL | ESTIMATED WIND GUSTS OF 55 MPH WITH TREES AND LARGE BRANCHES DOWN NEAR LEWIS AVENUE. |
| May 30, 11:53 AM CDT | NON-TSTM WND DMG | Malta, IL | TREES DOWN. |
| May 30, 11:55 AM CDT | NON-TSTM WND GST 52 | De Kalb, IL | MEASURED AT DE KALB AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLOT 301525 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1025 AM CDT FRI MAY 30 2008 ...STRONG WINDS ACROSS NORTHERN ILLINOIS... .STRONG WINDS HAVE DEVELOPED ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS. WIND GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY AFTERNOON. ILZ003>006-008-010>012-301800- /O.NEW.KLOT.HW.W.0001.080530T1525Z-080530T1800Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA 1025 AM CDT FRI MAY 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SOUTH WINDS GUSTING TO 60 MPH WILL BE POSSIBLE ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS. THESE WIND GUSTS WILL LIKELY AFFECT THE NORTHERN SUBURBS LATE THIS MORNING AS THE AREA OF WEAKENING SHOWERS AND THUNDERSTORMS TRACKS EASTWARD. THESE STRONG WIND GUSTS ARE EXPECTED TO PERSIST THROUGH EARLY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MARSILI
3 follow-up statements
000 WWUS73 KLOT 301603 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1103 AM CDT FRI MAY 30 2008 ...STRONG WINDS ACROSS NORTHERN ILLINOIS... .STRONG WINDS HAVE DEVELOPED ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS. WIND GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY TO MID AFTERNOON. ILZ013-014-301900- /O.EXB.KLOT.HW.W.0001.000000T0000Z-080530T1900Z/ DUPAGE-COOK- INCLUDING THE CITY OF...CHICAGO 1103 AM CDT FRI MAY 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. SOUTH WINDS GUSTING TO 60 MPH WILL BE POSSIBLE ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS. THESE STRONG WIND GUSTS WILL AFFECT COOK AND DUPAGE COUNTY THROUGH THE EARLY TO MID AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ILZ003>006-008-010>012-301800- /O.CON.KLOT.HW.W.0001.000000T0000Z-080530T1800Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA 1103 AM CDT FRI MAY 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SOUTH WINDS GUSTING TO 60 MPH WILL BE POSSIBLE ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS. THESE WIND GUSTS WILL LIKELY AFFECT THE NORTHERN SUBURBS LATE THIS MORNING AS THE AREA OF WEAKENING SHOWERS AND THUNDERSTORMS TRACKS EASTWARD. THESE STRONG WIND GUSTS ARE EXPECTED TO PERSIST THROUGH EARLY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MARSILI
000 WWUS73 KLOT 301717 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1217 PM CDT FRI MAY 30 2008 ...STRONG WINDS ACROSS NORTHERN ILLINOIS... .STRONG WINDS HAVE DEVELOPED ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS. STRONG SOUTH WIND GUSTS WILL CONTINUE THROUGH EARLY AFTERNOON. ILZ003>006-008-010>012-301830- /O.CON.KLOT.HW.W.0001.000000T0000Z-080530T1800Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA 1217 PM CDT FRI MAY 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. SOUTH WINDS GUSTING TO 50 MPH WILL BE POSSIBLE ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS AND NORTHEAST ILLINOIS. WIND GUSTS SHOULD DIMINISH IN STRENGTH AFTER 1 PM CDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ILZ013-014-301900- /O.CON.KLOT.HW.W.0001.000000T0000Z-080530T1900Z/ DUPAGE-COOK- INCLUDING THE CITY OF...CHICAGO 1217 PM CDT FRI MAY 30 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. SOUTH WINDS GUSTING TO 50 MPH WILL BE POSSIBLE ALONG THE NORTHERN EDGE OF A WEAKENING AREA OF SHOWERS AND THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS AND NORTHEAST ILLINOIS. WIND GUSTS SHOULD DIMINISH IN STRENGTH AFTER 2 PM CDT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MARSILI
000 WWUS73 KLOT 301757 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1257 PM CDT FRI MAY 30 2008 ...WINDS DIMINISHING ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS... ILZ003>006-008-010>012-301900- /O.CAN.KLOT.HW.W.0001.000000T0000Z-080530T1800Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE- INCLUDING THE CITIES OF...ROCKFORD...WOODSTOCK...WAUKEGAN... OREGON...DIXON...DEKALB...AURORA 1257 PM CDT FRI MAY 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS HAVE DIMINISHED ACROSS NORTHERN ILLINOIS EARLY THIS AFTERNOON. HOWEVER...SOUTH WIND GUSTS TO 40 MPH WILL REMAIN POSSIBLE THROUGH EARLY AFTERNOON. $$ ILZ013-014-301900- /O.CAN.KLOT.HW.W.0001.000000T0000Z-080530T1900Z/ DUPAGE-COOK- INCLUDING THE CITY OF...CHICAGO 1257 PM CDT FRI MAY 30 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE HIGH WIND WARNING. WIND GUSTS HAVE DIMINISHED ACROSS NORTHERN ILLINOIS EARLY THIS AFTERNOON. HOWEVER...SOUTH WIND GUSTS TO 40 MPH WILL REMAIN POSSIBLE THROUGH EARLY AFTERNOON. $$ MARSILI
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this high wind warning went out at May 30, 6:53 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 30, 6:53 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 AM CDT FRI MAY 30 2008
.DISCUSSION...
300 AM CDT
MAIN FORECAST CONCERN IS SEVERE POTENTIAL TODAY. EARLIER SPC
OUTLOOK HAD OUR ENTIRE CWA...AND MOST OF ILLINOIS...IN A MODERATE
RISK. THE 06Z UPDATE PUSHES THE MODERATE RISK FARTHER SOUTH BUT
STILL WITHIN THE SOUTHERN HALF OF OUR CWA. HAIL...DAMAGING
WINDS...AND TORNADOES ARE ALL POSSIBLE WITH 1500+ CAPE AND
0-6KM BULK SHEAR EXCEEDING 50KTS.
DUAL SURFACE LOWS OVER THE CENTRAL PLAINS AT 06Z...ONE IN SOUTHWEST
MINNESOTA AND THE OTHER IN CENTRAL KANSAS ALONG THE TRAILING COLD
FRONT...ARE EXPECTED TO EVOLVE INTO A SINGLE DOMINANT LOW WHICH THEN
MOVES INTO WISCONSIN BY MIDDAY. A WARM FRONT ANALYZED AT 06Z
ACROSS CENTRAL ILLINOIS WILL BE PUSHING NORTH THROUGH THE AREA VERY
EARLY TODAY LEAVING US IN THE WARM SECTOR ALL AFTERNOON. GFS AND
NAM BOTH INDICATE DEWPOINTS TODAY WILL CLIMB INTO THE MID 60S WHICH
WILL RIVAL YESTERDAYS HIGH TEMPERATURES.
ONGOING ELEVATED CONVECTION OVER IOWA MAY PERSIST AND MOVE INTO
PORTIONS OF OUR AREA EARLY THIS MORNING...BUT MODELS SUGGEST WEAK
CAPPING MAY DELAY SFC BASED CONVECTION UNTIL THE AFTERNOON. THERE
IS ALSO THE POSSIBILITY THAT DEBRIS FROM THIS EARLIER ACTIVITY MAY
INHIBIT AFTERNOON CONVECTION ALTOGETHER IN SOME AREAS. THE MODERATE
RISK AREA REFLECTS THE MORE PRISTINE AIR TO OUR SOUTH.
WHILE SEVERE STORMS APPEAR TO BE THE PRIMARY THREAT TODAY...OUR
NEIGHBORS TO THE WEST HAVE A FLASH FLOOD WATCH POSTED THROUGH
MID-MORNING. THERE IS A POTENTIAL FOR HEAVY RAINFALL IN OUR CWA AS
WELL...ESPECIALLY IN OUR NORTHWEST COUNTIES WHERE FLASH FLOOD
GUIDANCE VALUES ALSO HAPPEN TO BE LOWEST. EVEN SO...ONE-HOUR
GUIDANCE VALUES AROUND 2 INCHES DO NOT APPEAR LIKELY TO BE EXCEEDED
ON A SCALE LARGE ENOUGH TO PROMPT A WATCH AT THIS TIME.
SURFACE WINDS BECOME WESTERLY AND OVERALL FLOW TURNS MORE ZONAL
BEHIND A WEAK COLD FRONT MOVING THROUGH TONIGHT. DECENT SURFACE
MOISTURE WITH MID 50S DEWPOINTS REMAINS OVER THE AREA...BUT WITH
DRIER AIR ALOFT AND OVERALL SUBSIDENCE...DECISION BY PREVIOUS
FORECASTER TO REMOVE PRECIP SATURDAY SEEMS REASONABLE.
NORTHWEST FLOW DEVELOPS BY SUNDAY ACROSS THE MISSISSIPPI AND OHIO
VALLEYS AHEAD OF A BROAD RIDGE BUILDING OVER THE HIGH PLAINS.
SLIGHT CHANCE POPS FOR SUNDAY INDICATE THE POSSIBILITY THAT WEAK
SHORTWAVES EMBEDDED IN THIS FLOW COULD TRIGGER STORMS...ESPECIALLY
WITH DEWPOINTS STILL IN THE MID 50S.
EXISTING FORECAST GRIDS GENERALLY REFLECT THESE THOUGHTS...SO ONLY
MINOR CHANGES ARE PLANNED FOR FRI-SUN AND NO CHANGES AT THIS TIME
FOR THE EXTENDED.
LENNING
&&
.AVIATION...
653 AM CDT
1200 UTC TAFS...DIFFICULT FORECAST ON TAP FOR THE REGIONAL
AIRPORTS AS A FAIRLY COMPLEX WEATHER PATTERN HAS SET UP ACROSS THE
MIDWEST. THE OBVIOUS MAIN FACTOR TODAY WILL BE THE CHANCES FOR
THUNDER AND WHEN THE BEST CHANCE WILL BE. CURRENT BAND OF SHOWERS
AND THUNDERSTORMS OFF OVER LAKE MICHIGAN HAVE FLARED UP ALONG AN
OLD OUTFLOW BOUNDARY THAT ORIGINATED FROM SOME EARLIER STORMS IN
IOWA. THIS CONVECTION WILL MOVE EASTWARD AND DISSIPATE THROUGH THE
MORNING. ON THE HEELS OF THESE SHOWERS IS A MESOCYCLONE THAT HAS
BEEN RAPIDLY MOVING THROUGH EASTERN IOWA AND IS WHAT THE BULK OF
THE 12Z TAFS HANGS ON. CURRENT THINKING IS THAT THIS SYSTEM WILL
BE ABLE TO HOLD ON FOR JUST LONG ENOUGH THAT IT COMES THROUGH
NORTHERN ILLINOIS/INDIANA THIS MORNING AND STABILIZES THE
ATMOSPHERE FOR THIS AFTERNOON AND PREVENTS ANY FURTHER CONVECTION
FROM OCCURRING. IF THIS LINE OF STORMS COMPLETELY FIZZLES OUT AND
NOTHING HAPPENS ACROSS NORTHERN ILLINOIS...THEN THE CHANCES FOR
AFTERNOON STORMS DEVELOPING GREATLY INCREASES. AT THIS POINT...IT
SEEMS AS THOUGH THE BETTER OPTION IS TO GO WITH A DRY AFTERNOON
AND TO BET THE HOUSE ON THE MCS. WINDS WILL BE INCREASING THIS
MORNING...BUT MAY NOT BE AS STRONG IN THE WAKE OF THIS SYSTEM IF
THE MESOHIGH BEHIND IT REMAINS IN TACT. LATER TONIGHT...WINDS WILL
GO MORE WESTERLY AND WEAKEN AS A DIURNAL INVERSION SETS UP.
EXPECT MAINLY VFR CONDITIONS THROUGHOUT...BUT CONDITIONS WILL
DETERIORATE AS THUNDERSTORMS PASS.
HALBACH
&&
.MARINE...
224 AM CDT
MAIN CONCERN OVER THE WATERS OF LAKE MICHIGAN WILL BE MAINLY TODAY
AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE CENTRAL PLAINS AND ON
UP INTO NORTHERN WISCONSIN. THUNDERSTORMS ARE EXPECTED TO DEVELOP
OUT TO THE EAST OF THIS SYSTEM...WHICH AT TIMES COULD PRODUCE SOME
LOCALLY STRONG WINDS ACROSS THE LAKE. RAIN AND STORMS HAVE ALREADY
DEVELOPED FROM WISCONSIN TRACING BACK ALL THE WAY INTO NEBRASKA.
THESE OFF AND ON STORMS ARE EXPECTED TO CONTINUE UNTIL FRIDAY
EVENING...MORESO ACROSS THE SOUTHERN HALF OF THE LAKE. OFFSHORE
WINDS WILL LIKELY BE GUSTING TO AROUND 20-25 KNOTS WITH SOME
HIGHER GUSTS POSSIBLE...PARTICULARLY WITH ANY STORMS THAT RUMBLE
THROUGH. WILL LIKELY BE GOING WITH A SMALL CRAFT ADVISORY TODAY
FOR THESE GUSTY WINDS.
HALBACH
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR LMZ740-
LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.
&&Hazardous weather outlook, May 30, 9:53 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 953 AM CDT FRI MAY 30 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 311500- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 953 AM CDT FRI MAY 30 2008 /1053 AM EDT FRI MAY 30 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: LIGHTNING AND HEAVY DOWNPOURS. HAIL TO THE SIZE OF QUARTERS. GUSTY WINDS TO 60 MPH. ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: AN AREA OF THUNDERSTORMS ACROSS NORTHWEST ILLINOIS IS EXPECTED TO AFFECT NORTH CENTRAL ILLINOIS AND NORTHEAST ILLINOIS FROM MID MORNING THROUGH MID AFTERNOON...MAINLY ALONG THE INTERSTATE 80 CORRIDOR AND SOUTHWARD. THE THREAT OF SEVERE WEATHER WILL SHIFT INTO NORTHWEST INDIANA AND FAR EAST CENTRAL ILLINOIS EARLY THIS AFTERNOON AND PERSIST THROUGH MID TO LATE AFTERNOON. THE MAIN THREATS THIS MORNING WILL BE LARGE HAIL AND DAMAGING WINDS. BY LATE THIS AFTERNOON INTO THIS EVENING...THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS NORTHWEST ILLINOIS AS A COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING FOR AREAS MAINLY NORTH OF INTERSTATE 80 WITH THIS COLD FRONT. THE MAIN THREATS LATE THIS AFTERNOON WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS EVENING. DISCUSSION: SHOWERS AND THUNDERSTORMS MOVING INTO NORTH CENTRAL ILLINOIS WILL RESULT IN A POTENTIAL OF SEVERE WEATHER MAINLY ALONG THE INTERSTATE 80 CORRIDOR AND SOUTHWARD THROUGH EARLY AFTERNOON ACROSS NORTH CENTRAL AND NORTHEAST ILLINOIS. THE THREAT OF SEVERE WEATHER WILL SHIFT EASTWARD INTO FAR EAST CENTRAL ILLINOIS INTO NORTHWEST INDIANA EARLY THIS AFTERNOON. ADDITIONAL SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS FAR NORTHERN ILLINOIS LATE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY NORTH OF INTERSTATE 80. THE THREAT OF SEVERE WEATHER WILL DIMINISH LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-311500- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 953 AM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS TO 25 KNOTS WITH WAVES TO 4 FEET WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT. THUNDERSTORMS ALSO ARE LIKELY TODAY. GUSTS OVER 35 KNOTS AND LARGE HAIL WILL BE POSSIBLE NEAR THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-311500- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 953 AM CDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME OF WHICH COULD PRODUCE HAIL AND STRONG WINDS...ARE LIKELY TODAY...ESPECIALLY ACROSS THE LOWER PORTION OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
In the hours before
Special weather statement, May 30, 9:51 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 951 AM CDT FRI MAY 30 2008 ILZ010-019-301600- LA SALLE-LEE- 951 AM CDT FRI MAY 30 2008 ...STRONG STORMS PUSHING ACROSS BUREAU COUNTY... AT 950 AM CDT...STRONG THUNDERSTORMS WERE MOVING THROUGH BUREAU COUNTY. THESE STORMS WILL BE ENTERING WESTERN LASALLE AND SOUTHERN LEE COUNTIES BETWEEN 1000 AM AND 1015 AM CDT AS THEY MOVE TO THE EAST NORTHEAST AT 40 MPH. PERSONS IN SOUTHERN LEE AND LASALLE COUNTIES CAN EXPECT GUSTY WINDS TO 50 MPH...HEAVY DOWNPOURS AND SMALL HAIL AS THESE DTORMS MOVE THROUGH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT. MERZLOCK
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:38 AM CDT | Special Marine Warning | LOT | 2 hr | |
| May 30, 11:12 AM CDT | Special Marine Warning | LOT | 2 hr | |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 47 min |
| May 30, 3:31 PM CDT | Areal Flood Advisory | LOT | Ford, Iroquois, Lee, Livingston, Ogle, Winnebago | 14 days |
| May 30, 3:37 PM CDT | Severe Thunderstorm Warning | LOT | Ford | 38 min |
| May 30, 4:02 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 58 min |
| May 30, 4:10 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Livingston | 6 hr |
| May 30, 4:36 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 54 min |
| May 30, 5:04 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 37 min |
| May 30, 6:13 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 32 min |
| May 30, 6:43 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 61 min |
Nearby
High Wind Warnings in Illinois, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.